MAUDE Adverse Event Report: COOK INC CHIBA BIOPSY NEEDLE

COOK INC CHIBA BIOPSY NEEDLE
Model Number N/A
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that "when you plugged the device into the 10 ml syringe, the needle of the device shifted." no further event information or failure mode description was provided.The intended procedure or use of the device was not provided.Photographic images of the device involved were provided and reviewed.The image showed a chiba biopsy needle separated from the hub.No further event or patient related information was provided.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the , drawings, device history record, manufacturing instructions, and quality control was conducted during the investigation.The complaint device was not returned therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
CHIBA BIOPSY NEEDLE
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6361032
Report Number1820334-2017-00389
Device Sequence Number19102947
Product Code FCG
UDI-Device Identifier00827002000124
UDI-Public(01)00827002000124(17)201102(10)NS6347455
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberDCHN-22-15.0
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/02/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/27/2017
Supplement Report FDA Received Date04/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR